Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


THRUSH and antibiotics???
Dec 14, 2003

I heard that thrush doesn't usually show early after infection it usually takes years, I was recently infected (4-5) months ago, and am now taking cephalexin and amoxicillin for a infection that probably wasn't caused by HIV, but I was wondering if these 2 antibiotics could cause thrush, or should I talk to my doctor? The thrush really isn't bad or anything, just a bunch of little patches.

Response from Dr. Pierone

When thrush, which is an oral Candida infection, occurs spontaneously it is suggestive of impaired immune response. This typically occurs in the setting of HIV infection when the CD4 count has dropped to low levels (mostly under 200). On the other hand, oral thrush related to antibiotics or inhaled steroids may occur in people with intact immune systems. It sounds like your recent thrush infection is related to the antibiotics and should resolve once you are off them. Do you know your CD4 count and viral load?



Previous
EFV/FTC/TFV bone pain
Next
1st week on meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement